← Return to After effects of heavy antibiotics

Discussion
bborth (@bborth)

After effects of heavy antibiotics

Digestive Health | Last Active: Oct 10, 2019 | Replies (39)

Comment receiving replies
@beachbum80

Sorry I messed up with my note but to continue, I was treated with heavy doses of prednisone for eighteen months I was sent to a neurologist who examined my arms and legs and told me that I had very bad damage to many of my nerves and that is all. He said he would send a report to my gp and he told her what he told me. I wasn’t given any further instructions as to what could be done or what my future holds for me. I know that I must advocate for myself but I am at lose of what type of doctor I should see. I was doing rather until January of this year with the occasional use of my walker but in January I started to have pain at the top of my left leg way deep in the groin area and I have deteriorated to the point I require the walker to take a step at all. I feel I was set adrift by the medical community and I am truly stumped. When your nerves are affected by drugs your outlook is grim.

Jump to this post


Replies to "Sorry I messed up with my note but to continue, I was treated with heavy doses..."

@beachbum80 – I’m so sorry about what happened to you! That must be an unusual reaction to steroids? I think your priority now is to get as much mobility back as possible. Physical therapy geared towards your problems. There are physicians specializing in rehabilitation medicine. Can your GP find out the best place for you?

Oops, I didn't read this response. 18 months on prednisone seems like a very long time to be prescribed. Not sure what you were diagnosed with to warrant that long of treatment. Perhaps an integrative medical professional could offer some ideas. I am seeing one next week that has some experience in treating people that have had after effects of taking antibiotics like me. My surgeon who put me on the antiobiotic treatment said that it could take weeks to come out of the funk I am in with central nervous system issues. Cipro and Flagyl were what I was on and both can do this. I just wish that I was told this before being given these.

@beachbum It's very upsetting to have been a very active person and now no longer be able to be. I am in a similar position, in that I was very active and then fractured my femur which led me to ask my PCP if I was due for a bone scan. I was very overdue since the last one in 2014 showed osteopenia so now I am having trouble healing causing me to be inactive, and of course inactivity is not good for your bones!

I am learning more and more about the after-effects of so many drugs. I take prednisone daily but it's a very small dose so hopefully will cause me no problems.

I think @astaingegerdm's idea about physical therapy is a great one. Have you looked into that?
I am really not medically knowledgeable except for my personal experiences, and this is not one of them, but when nerves are involved is a neurologist a possible resource? Have you asked your PCP who might be the best specialist to see? It sounds like a very complicated case. I had a complicated case and it took an extremely long time to diagnose me. I learned from that to go to a major medical center if I ever again did not get diagnosed in a reasonable amount of time. Fortunately I live about 55 miles north of Boston so I do have great medical care available there and now go there for almost everything. If you have something like that within an area that you can travel to I would suggest you make an appointment there. If you call a department, such as neurology, and explain what you have said here, they will probably be able to direct you to the right area if it's not neurology.
Please let us know how you are making out. This sounds like a real dilemma.

By the way, I also do pool exercises a lot. That sounds odd that yours is only available in the winter months, ours is available all year.
JK